MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG

C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG
Catalog Number 150719
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that customer had issues with leg bags.They were saying that it seemed like something was wrong with the valve at the top of the bag, so urine was not draining easily into the bag, but was either backing up into the patient foley, or drained at a trickle into the bag.Representative stated that, it sounded like it may be air lock which did slow down draining into the bag and asked if the rn could manipulate the bag to allow some air flow within the drainage bag prior to use.Customer stated that it was not the bag itself that was airlocked, it was the flutter valve.They did test one where they actually put air into the valve and bag, thought the same thing, airlocked.It improved a little.Customer put another on the patient, manipulating the bag to get some air in there, and it was still not flowing through the valve.Patient drained to an overnight bag.Changed it out to a leg bag and backed up in the tubing, patient started leaking around catheter insertion.Got another leg bag and manipulated it, got some air into it and still backed up into tubing.Replaced with overnight bag.Customer had both bags emptied of the little urine that did drain into them, but they were dirty (lot#nghw0270).
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had issues with leg bags.They were saying that it seemed like something was wrong with the valve at the top of the bag, so urine was not draining easily into the bag, but was either backing up into the patient foley, or drained at a trickle into the bag.Representative stated that, it sounded like it may be air lock which did slow down draining into the bag and asked if the registered nurse could manipulate the bag to allow some air flow within the drainage bag prior to use.Customer stated that it was not the bag itself that was airlocked, it was the flutter valve.They did test one where they actually put air into the valve and bag, thought the same thing, airlocked.It improved a little.Customer put another on the patient, manipulating the bag to get some air in there, and it was still not flowing through the valve.Patient drained to an overnight bag.Changed it out to a leg bag and backed up in the tubing, patient started leaking around catheter insertion.Got another leg bag and manipulated it, got some air into it and still backed up into tubing.Replaced with overnight bag.Customer had both bags emptied of the little urine that did drain into them, but they were dirty (lot#nghw0270).
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "obstruction in tube".The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "directions for use: 1.Separate notches within circles.Pull straps through holes and around leg.2.Position bag on leg with flutter valve at top.3.Attach catheter or extension tubing to top inlet.When wearing bag below knee, attach bard extension tubing (catalog no.150615 or 4a4194).4.To empty dispoz-a-bag, push green lever on flip-flo valve out and down.Important: be sure to reclose flip-flo valve after emptying bag.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable, local, state and federal laws and regulations.Bard dispoz-a-bag accessories: ¿ leg bag holder, ¿ 1-3/4¿ wide leg bag strap, ¿ deluxe fabric leg bag straps, ¿ extension tubing." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
LEG BAG
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18720465
Report Number1018233-2024-00800
Device Sequence Number12335303
Product Code FAQ
UDI-Device Identifier00801741050855
UDI-Public(01)00801741050855
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown